Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 9, 2024, 12:49 AM CDT for 6 counties in Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2024, 12:49 AM CDT (05:49 UTC)
- Expired
- May 9, 2024, 5:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3301 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 13.7
The text
As transmitted.
410
WGUS54 KOHX 090549
FFWOHX
TNC021-043-083-125-147-161-091045-
/O.NEW.KOHX.FF.W.0019.240509T0549Z-240509T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1249 AM CDT Thu May 9 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northern Cheatham County in middle Tennessee...
Northeastern Dickson County in middle Tennessee...
Northern Houston County in middle Tennessee...
Montgomery County in middle Tennessee...
Western Robertson County in middle Tennessee...
Stewart County in middle Tennessee...
* Until 545 AM CDT.
* At 1249 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen over the past 24 hours. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clarksville, Ashland City, Dover, Erin, Coopertown, Tennessee
Ridge, Big Rock, Pleasant View, Adams, Cedar Hill, Cumberland
City, Slayden, Palmyra, Woodlawn, Cunningham, Indian Mound,
Cheatham Dam, Houston County Airport and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3644 8806 3647 8805 3649 8806 3651 8804
3654 8803 3668 8807 3666 8785 3663 8785
3663 8784 3664 8700 3634 8692 3630 8694
3630 8795 3635 8798
FLASH FLOOD...RADAR INDICATED
$$
WhiteheadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 9, 12:47 AM CDT, 2 minutes earlier.
Area forecast discussion, May 9, 12:47 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1247 AM CDT Thu May 9 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Friday) Issued at 1225 AM CDT Thu May 9 2024 Middle Tennessee is in for a stormy night. All modes of severe weather remain on the table owing to an environment that is still moist, unstable, and highly-sheared. Most of the OHX CWA is under a Flash Flood Warning, in additional to a Tornado Watch for the entire mid state, and severe storms currently extend as far west as eastern Arkansas. The MRMS radar-estimated rainfall totals for the past 24 hours show a wide swath of 7-10" amounts extending from eastern Montgomery County through much of Robertson and Sumner Counties. This is in addition to the tornado and wind damage and large hail reports that have occurred across the mid state during the past several hours. A significant portion of Middle Tennessee remains under a moderate risk of severe storms for the remainder of the night. The severe threat will continue until a cold front, which is currently situated west of the Mississippi River, finally pushes this volatile air mass east of us. Expect some rain and storm chances to linger into Thursday morning, especially in areas to the east and south of Nashville, but the severe threat should end by 12Z. Look for cooler temperatures to accompany the drier air Thursday night and Friday. && .LONG TERM... (Friday Night through next Thursday) Issued at 1225 AM CDT Thu May 9 2024 Cooler temperatures will last through the weekend, and the only rain chances this weekend look to affect mainly the Upper Plateau Saturday afternoon, and these will be relatively inconsequential. Temperatures will gradually warm back up next week, and more active weather systems look to affect the mid state beginning Monday and without much of a break, just like this week, although Middle Tennessee isn't yet targeted for any severe weather risk in the SPC's extended outlook. Both the 6-10 day and 8-14 day outlooks for Middle Tennessee favor near normal temperatures and above normal rainfall, meaning that we're in for a very wet month of May. && .AVIATION... (06Z TAFS) Issued at 1141 PM CDT Wed May 8 2024 A line of strong to severe thunderstorms is still expected to sweep across all TAF sites tonight. Prevailing wind will remain southerly around 10kt. Thunderstorm winds may be significantly higher, around 20kt with gusts to 34 kts. VFR conditions return by midday tomorrow with west to northwest wind 5-10kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 85 58 73 52 / 30 10 0 0 Clarksville 83 55 71 51 / 10 0 0 0 Crossville 79 54 68 45 / 70 10 10 0 Columbia 85 58 73 49 / 40 10 0 0 Cookeville 80 55 68 48 / 60 10 10 0 Jamestown 79 54 67 45 / 70 10 10 0 Lawrenceburg 85 58 73 49 / 50 10 0 0 Murfreesboro 85 58 73 49 / 40 10 10 0 Waverly 84 56 71 51 / 20 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT this morning for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Grundy-Hickman-Houston-Humphreys-Jackson-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White- Williamson-Wilson. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....99
In the hours before
Local storm report, May 8, 10:35 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1035 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Lightning 1 SSW Nashville 36.16N 86.80W
05/08/2024 Davidson TN Emergency Mngr
Lightning strike hit building causing a
fire.
&&
APBLocal storm report, May 8, 10:40 PM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1040 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Tstm Wnd Dmg Carthage 36.26N 85.95W
05/08/2024 Smith TN Amateur Radio
Structure damage reported along Carmack and
Colonial Avenue in Carthage. Time is radar
estimated. Tornado damage possible.
&&
APBLocal storm report, May 8, 10:48 PM CDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
1048 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Tstm Wnd Dmg 6 E Columbia 35.63N 86.95W
05/08/2024 Maury TN Amateur Radio
Photo received of significant amount of
damage done to an RV and the surrounding
area. Multiple trees snapped, furniture
flipped, RV toppled over. Time is radar
estimated. Likely tornado damage.
&&
APBLocal storm report, May 8, 10:52 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1052 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM Tstm Wnd Gst 9 NNW Bell Buckle 35.71N 86.40W
05/08/2024 M70 MPH Rutherford TN Public
70 MPH winds reported in Christiana. Time is
radar estimated. Tornado possible.
&&
APBLocal storm report, May 8, 11:36 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1136 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM Tstm Wnd Dmg Carthage 36.26N 85.95W
05/08/2024 Smith TN Amateur Radio
Steeple blown off North Carthage Baptist
Church, cars also damaged by falling trees
in the area. Possible tornado damage.
&&
BWLocal storm report, May 9, 12:35 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1235 AM CDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM Flash Flood 4 SSE Sparta 35.89N 85.45W
05/09/2024 White TN 911 Call Center
Ongoing high water and flash flooding at the
intersection of Hickory Valley Road and Lost
Creek.
&&
CMAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford | 45 min |
| May 8, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 39 min |
| May 8, 7:08 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Rutherford | 37 min |
| May 8, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 47 min |
| May 8, 7:19 PM CDT | Flash Flood Warning | OHX | Sumner | 15 hr |
| May 8, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 41 min |
| May 8, 7:23 PM CDT | Flash Flood Warning | OHX | Cannon, Cumberland, DeKalb, Putnam, Van Buren, Warren and 1 more | 3 hr |
| May 8, 7:24 PM CDT | Tornado Warning | OHX | Cannon, Coffee, DeKalb, Warren, White | 36 min |
| May 8, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 46 min |
| May 8, 7:38 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 37 min |
| May 8, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 34 min |
| May 8, 7:46 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 29 min |
| May 8, 7:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 27 min |
| May 8, 7:50 PM CDT | Tornado Warning | OHX | Bedford, Giles, Marshall | 25 min |
| May 8, 7:56 PM CDT | Tornado Warning | OHX | Giles | 34 min |
| May 8, 8:02 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 56 hr |
| May 8, 8:07 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Marshall, Rutherford and 1 more | 3 hr |
| May 8, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 38 min |
| May 8, 8:09 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 36 min |
| May 8, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 32 min |
| May 8, 8:18 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 27 min |
| May 8, 8:19 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 26 min |
| May 8, 8:30 PM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 11 hr |
| May 8, 8:41 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 49 min |
| May 8, 9:00 PM CDT | Flash Flood Warning | OHX | Cannon, Coffee, Warren | 3 hr |
| May 8, 9:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 32 min |
| May 8, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 35 min |
| May 8, 10:22 PM CDT | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 8 hr |
| May 8, 10:37 PM CDT | Flash Flood Warning | OHX | Cumberland, DeKalb, Putnam, Smith, Van Buren, Warren and 1 more | 8 hr |
| May 8, 10:51 PM CDT | Flash Flood Warning | OHX | Cannon, Cheatham, Davidson, DeKalb, Rutherford, Smith and 2 more | 8 hr |
| May 8, 11:02 PM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 8 hr |
| May 8, 11:26 PM CDT | River Flood Advisory | OHX | Davidson | 4 days |
| May 9, 12:54 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 36 min |
| May 9, 1:03 AM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| May 9, 1:06 AM CDT | Tornado Warning | OHX | Hickman, Perry | 24 min |
| May 9, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 30 min |
| May 9, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 33 min |
| May 9, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 33 min |
| May 9, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 34 min |
| May 9, 1:58 AM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 47 min |
| May 9, 1:59 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson | 46 min |
| May 9, 2:06 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Jackson, Macon, Robertson, Smith and 3 more | 6 hr |
| May 9, 2:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Lewis, Maury and 1 more | 25 min |
| May 9, 2:50 AM CDT | Special Weather Statement | OHX | Cannon | 25 min |
| May 9, 3:03 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 42 min |
| May 9, 3:08 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 37 min |
| May 9, 3:13 AM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury | 32 min |
| May 9, 3:20 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 25 min |
| May 9, 3:50 AM CDT | Special Weather Statement | OHX | Coffee, Grundy, Warren | 25 min |
| May 9, 4:06 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 26 min |
| May 9, 4:21 AM CDT | Tornado Warning | OHX | Grundy | 9 min |
| May 9, 4:58 AM CDT | River Flood Advisory | OHX | Davidson | 66 hr |
| May 9, 5:05 AM CDT | River Flood Advisory | OHX | Cheatham | 11 hr |
| May 9, 5:15 AM CDT | River Flood Advisory | OHX | Stewart | 4 days |
| May 9, 6:51 AM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 8 more | 3 hr |
| May 9, 7:11 AM CDT | River Flood Advisory | OHX | Davidson | 5 hr |
| May 9, 7:58 AM CDT | River Flood Warning | OHX | Sumner, Trousdale, Wilson | 26 hr |
| May 9, 9:55 AM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| May 9, 9:58 AM CDT | Flash Flood Warning | OHX | Robertson | 3 hr |
| May 9, 10:25 AM CDT | River Flood Warning | OHX | Montgomery | 58 hr |
| May 9, 10:25 AM CDT | River Flood Warning | OHX | Davidson | 36 hr |
| May 9, 10:25 AM CDT | River Flood Warning | OHX | Stewart | 60 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Cheatham | 39 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 49 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 44 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 11 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 48 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 47 hr |
| May 9, 1:24 PM CDT | River Flood Advisory | OHX | Williamson | 30 hr |
| May 9, 1:26 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 33 hr |
| May 9, 1:55 PM CDT | Areal Flood Advisory | OHX | Macon, Robertson, Sumner, Trousdale | 12 hr |
| May 9, 1:57 PM CDT | Areal Flood Advisory | OHX | Rutherford | 12 hr |
| May 9, 2:04 PM CDT | Areal Flood Advisory | OHX | White | 12 hr |
| May 9, 2:08 PM CDT | Areal Flood Advisory | OHX | Warren | 12 hr |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.